MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RH
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Cancer (3262); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: neoplasm malignant.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with an artoura breast tissue expander 600cc and suffered from a breast invasive ductal carcinoma on the right breast implant.As a result, the patient had undergone removal and replacement with mentor memorygel breast implant 560cc on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 1/28/2021, mentor became aware that the date problem observed was reported incorrectly.The actual date was (b)(6) 2020.Manufacturer¿s reference number: (b)(4).Corrections: the date problem observed was (b)(6) 2020.
 
Additional Manufacturer Narrative
After clinical review of this file performed on (b)(6) 2021, it was decided to remove codes medical device removal and neoplasm malignant, and adverse event and add codes no adverse event, no patient consequence, no product quality issue to more accurately capture the reported event.In addition, with the information available at this time, there appears to be no alleged complaint relating to the identity, quality, durability, reliability, usability, safety, effectiveness, or performance of the mentioned devices.This appears to be a staged reconstruction for a breast cancer patient post-mastectomy.Therefore, this event does not meet the criteria for a mdr reportable complaint.Manufacturer¿s reference number: (b)(4).Corrections: removed medical device removal, neoplasm malignant, adverse event codes.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11233109
Report Number1645337-2021-00713
Device Sequence Number3556135
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model NumberSMXP140RH
Device Catalogue NumberSMXP140RH
Device Lot Number9383346
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer01/06/2021
01/28/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date01/28/2021
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR